MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5055S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device was discarded.
 
Event or Problem Description
As reported: "after fixation of t2gtn, the distal screw broke." additionally reported: "the revision was made on march 23, and all nail and screws were removed.Since bone fusion was obtained, it was only removal.".
 
Additional Manufacturer Narrative
Correction: refer to d4 lot #, section d (device availability), h3-device evaluation.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw was found to be broken from the mid-shaft region.The appearance of the breakage surface suggests that the screw broke in a fatigue manner.This is evident by the waves or lines of rest originating from one end, gradually spreading towards the other end and breaking instantaneously there.The threads of the screw at the distal end exhibits traces of normal use but the tip of the screw is substantially deformed, plastically.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Potential adverse effects, e.G.Overweight, increased loading or material damage are indicated on the labelling.Based on the above investigation, the root cause of the failure is patient related.The screw broke in a fatigue manner due to possible overloading as the patient is clearly overweight.The fixation was achieved as intended and no user related or manufacturing related deficiencies were found.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "after fixation of t2gtn, the distal screw broke.".Additionally reported: "the revision was made on march 23, and all nail and screws were removed.Since bone fusion was obtained, it was only removal.".

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9967470
Report Number0009610622-2020-00155
Device Sequence Number3881511
Product Code HSB
UDI-Device Identifier04546540202529
UDI-Public04546540202529
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number1896-5055S
Device Catalogue Number18965055S
Device Lot NumberK0F0566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight87